Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 9, NWS Denver/Boulder, CO

August 16, 20157 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Aug 16, 2015, 5:42 AM MDT for 7 counties in Colorado. It took effect at Aug 16, 2015, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2015, 5:42 AM MDT (11:42 UTC)
In effect from
Aug 16, 2015, 3:00 PM MDT
Expired
Aug 16, 2015, 8:43 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3571 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS65 KBOU 161142
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
542 AM MDT SUN AUG 16 2015

COZ044-048>051-162000-
/O.NEW.KBOU.FF.A.0009.150816T2100Z-150817T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
542 AM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO...
  INCLUDING THE FOLLOWING COUNTIES...LOGAN...MORGAN...PHILLIPS...
  SEDGWICK...AND WASHINGTON.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO
  DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE
  STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF
  HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING.

* HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS
  AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN...
  SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS
  IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY
  AREAS AND THREATEN BUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY.

&&

$$

GIMMESTAD
3 follow-up statements
744 
WGUS65 KBOU 161604
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1004 AM MDT SUN AUG 16 2015

COZ046-047-170015-
/O.EXB.KBOU.FF.A.0009.150816T2100Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
1004 AM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL COLORADO
  INCLUDING THE FOLLOWING...EASTERN ELBERT COUNTY BELOW 6000
  FEET/LINCOLN COUNTY BELOW 6000 FEET.

* FROM 3 PM MDT THIS AFTERNOON THROUGH 3 AM MDT TONIGHT

* SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO
  DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF
  THE STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF
  HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING.

* HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL STREAMS
  AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A TOWN...
  SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW LYING AREAS
  IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO NORMALLY DRY
  AREAS AND THREATEN BUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY.

&&

$$

COZ044-048>051-170015-
/O.EXT.KBOU.FF.A.0009.150816T2100Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
1004 AM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH 3 AM MDT TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHEAST COLORADO INCLUDING THE FOLLOWING...LOGAN
  COUNTY...MORGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND
  WASHINGTON COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT

* SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO 
  DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE 
  STORMS COULD PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF 
  HOURS. THIS WOULD BE ENOUGH TO CAUSE FLASH FLOODING. 

* HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL 
  STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A 
  TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW 
  LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO 
  NORMALLY DRY AREAS AND THREATEN BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY.

&&

$$
BAKER
397 
WGUS65 KBOU 162331
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
531 PM MDT SUN AUG 16 2015


COZ044-046>051-170745-
/O.CON.KBOU.FF.A.0009.000000T0000Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
531 PM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO... 
  INCLUDING THE FOLLOWING IN EAST ...CENTRAL COLORADO...NORTH 
  AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN 
  COUNTY AND SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH 
  LINCOLN COUNTY. IN NORTHEAST COLORADO...LOGAN COUNTY...MORGAN 
  COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON 
  COUNTY. 

* UNTIL 3 AM MDT MONDAY

* SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO
  DEVELOP THIS AND CONTINUE OVERNIGHT. SOME OF THE STORMS COULD
  PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE OF HOURS. THIS WOULD
  BE ENOUGH TO CAUSE FLASH FLOODING.

* HEAVY RAINS COULD PRODUCE FLOODING OF GULLIES AND SMALL 
  STREAMS AS WELL AS LARGER CREEKS. IF THE HEAVY RAIN IS OVER A 
  TOWN... SUBSTANTIAL FLOODING OF STREETS...DITCHES...AND LOW 
  LYING AREAS IS POSSIBLE. FLASH FLOODING MAY PUSH WATER INTO 
  NORMALLY DRY AREAS AND THREATEN BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED LATER TODAY.

&&

$$
735 
WGUS65 KBOU 170243
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
843 PM MDT SUN AUG 16 2015



COZ044-046>051-170345-
/O.CAN.KBOU.FF.A.0009.000000T0000Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
843 PM MDT SUN AUG 16 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND
NORTHEAST COLORADO HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 4:36 AM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 16, 4:36 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
436 AM MDT SUN AUG 16 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 436 AM MDT SUN AUG 16 2015

BANDS OF SHOWERS IN RIBBON OF LIFT ON THE EDGE OF THE WESTERLY
FLOW ALOFT TO OUR NORTH...THOUGH INTENSITY IS DOWN WE WILL NEED
SOME LOW POPS THIS MORNING...TRIED TO TIME THE NEXT BAND INTO
DENVER BETWEEN 6 AND 9 AM. LOW LEVEL FLOW HAS GONE WESTERLY WHICH
COULD HELP THE SHOWERS TO DIE COMING OVER THE FRONT RANGE.

COLD FRONT THROUGH CASPER AND INTO NW NEBRASKA...SHOULD MOVE INTO
NORTHEAST COLORADO IN THE LATE MORNING HOURS. COULD PRODUCE SOME
SHOWERS IN THE BETTER MOISTURE NEAR THE NORTHEAST CORNER...BUT
THEN WILL CAUSE SOME STABILIZATION INITIALLY WITH SLIGHTLY COOLER
AND DRIER AIR. HOWEVER...MOISTURE WILL THEN START TO RETURN IN THE
LATE AFTERNOON AND EVENING AS THE LOW LEVEL FLOW GOES EASTERLY.
MADE SOME TIMING ADJUSTMENTS AS MUCH OF THE PLAINS MAY BE FAIRLY
STABLE THROUGH MID AFTERNOON...WITH MAIN ACTIVITY EXPECTED TO BE
WHERE THE UPSLOPE WINDS RUN INTO THE MOUNTAINS AND POSSIBLY IN THE
HIGHER MOISTURE NEAR THE EASTERN BORDER. BY EVENING THOUGH THERE
WILL BE BETTER INSTABILITY AND CONVERGENCE ALONG OUTFLOWS FROM THE
EARLIER CONVECTION...AND EXPECT A FAIRLY ACTIVE EVENING OVER THE
PLAINS. MODELS SEEM TO BE OVERDOING THE LOW LEVEL MOISTURE FOR THE
AFTERNOON...BRINGING DEW POINTS QUICKLY BACK INTO THE LOWER 60S.
PREFER A SLIGHTLY DRIER SOLUTION WITH CAPES OF 500-1000 J/KG NEAR
THE MOUNTAINS AND 1000-1500 J/KG NEAR THE EASTERN BORDER THIS
AFTERNOON. THERE WILL BE INCREASING SHEAR OVER SOUTHERN
WYOMING...BUT IT APPEARS THIS WILL BE LESS OVER COLORADO IN THE
AFTERNOON...MAYBE SOME INCREASE IN THE NORTH THIS EVENING. ALSO
SHEAR IS PRETTY LINEAR WHICH WOULD FAVOR SPLITTING CELLS WITH
INFLOW ON THE NORTH SIDE. THIS ALL SEEMS TO FAVOR WYOMING
INITIALLY WITH CONDITIONS IMPROVING INTO COLORADO FROM THE NORTH
IN THE LATE AFTERNOON AND EARLY EVENING. WENT AHEAD AND MENTIONED
SEVERE STORMS...THOUGH THE COVERAGE AND TIMING OF THIS MAY BE
OVERDONE.

BIGGER THREAT MAY BE HEAVY RAIN AS THE OPPOSING LIGHT LOW/MID
LEVEL FLOW LOOKS LIKE IT WILL LEAD TO STORM MOTIONS UNDER 10
KNOTS. EXPECT THAT CONVECTION WILL WIND UP ORGANIZING AND MOVING
ON OUTFLOW BOUNDARIES...BUT THE FIRST COUPLE OF HOURS IN AN AREA
COULD SEE ERRATIC MOTION SO THAT IS THE MAIN THREAT. WITH
PRECIPITABLE WATER RANGING FROM 1-1.25 INCHES...SOME CAPE...AND
SOME WARM RAIN PROCESSES...COULD SEE 2-3 INCHES IN 1-2 HOURS FROM
THE SLOWER MOVING STORMS. WE WILL HAVE A FLASH FLOOD WATCH FOR THE
AREA WHERE THESE CONDITIONS LOOK MOST LIKELY TO COME
TOGETHER...EAST OF FORT MORGAN IN THE LATE AFTERNOON AND EVENING.
THIS MAY NEED TO BE EXPANDED DEPENDING ON HOW THE CONVECTION AND
MOISTURE RETURN EVOLVE THIS AFTERNOON...BUT FOR NOW THINK FRONT
RANGE AFTERNOON CONVECTION WILL BE MOVING A LITTLE MORE AND WILL
HAVE LESS MOISTURE TO WORK WITH. THERE COULD BE A GREATER RISK
ALONG THE FRONT RANGE IN THE EVENING IF THERE GETS TO BE A
SUBSTANTIAL WARM MOIST OUTFLOW FROM PLAINS CONVECTION...BUT THAT
IS SPECULATIVE AND SEEMS A FAIRLY LOW THREAT AT THIS TIME.

TEMPERATURES MAY BE A LITTLE WARM TODAY IF WE DO NOT GET THE
CLEARING WE EXPECT IN THE MORNING...AND THAT COULD ALSO SERVE TO
DELAY THE AFTERNOON CONVECTION ESPECIALLY ON THE PLAINS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 436 AM MDT SUN AUG 16 2015

THE UPPER LEVEL RIDGE HAS TRANSITIONED SW OVER SOUTHERN CA WITH
ZONAL FLOW TURNING MORE NW OVER CO WITH THE APPROACH OF A TROF
FROM THE NW.

MONDAY MORNING WILL START WITH SOME INCREASED LOW LEVEL MOISTURE
FROM A PREVIOUS DISTURBANCE AND AN INCREASING STABLE ATMOSPHERE
BEHIND IT. THIS WILL HELP TO BRING SOME LOW STRATUS AND FOG TO THE
PLAINS DURING THE EARLY MORNING HOURS. AS THE DAY PROGRESSES THE
INFLUENCE OF INCREASED MOISTURE...WHERE PW VALUES WILL BE OVER AN
INCH AND DEWPOINTS IN THE LOWER 60S WITH HEATING CONVECTION
CHANCES WILL INCREASE. CURRENT MODEL SOUNDINGS ARE SHOWING CAPE
VALUES AROUND 2000 J/KG WITH BRN SHEAR VALUES AROUND 50-55 KTS.
THIS INDICATES POSSIBLE STRONG TO SEVERE STORMS FOR THE PLAINS BY
MONDAY AFTERNOON AND EVENING. EXACT TIMING WILL FLUCTUATE DUE TO A
MODERATE STABLE LAYER AT 750 MB. INCREASING QG ASCENT ALONG WITH
AN UPPER LEVEL JET THAT IS PROGGED TO MOVE OVER NE CO BY MONDAY
AFTERNOON WILL HELP TO FIRE OFF STORMS OVER THE HIGHER ELEVATIONS.
THIS IN TURN COULD PUSH OUT ENOUGH OUTFLOW BOUNDARIES TO GET
ADDITIONAL CONVECTION STARTED IN A PRIME ENVIRONMENT. THREATS
COULD INCLUDE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN.
TORNADO THREAT IS LOWER BUT CANNOT RULE OUT AS LOW LEVEL SHEAR
PROFILE IS STILL IN THE 30S FOR SFC TO 3 KM. WILL BEAR WATCHING
AS THE DAY UNFOLDS.

ON TUESDAY AN ELONGATED UPPER LEVEL TROF WILL PUSH THROUGH THE
STATE EARLY TUESDAY WITH INCREASING SUBSIDENCE BEHIND IT. TEMPERATURES
WILL CONTINUE TO DROP BEHIND THE TROF WITH MONDAYS HIGHS IN THE
LOWER 80S AND TUESDAY DROPPING INTO THE LOWER 70S. WIND WILL PICK
UP BEHIND THE TROF WITH CONTINUED GUSTING THROUGH THE DAY. WILL
KEEP A SLIGHT CHANCE OF CONVECTION INTO THE EVENING HOURS ON
TUESDAY AS THE TROF DROPS SOUTH KEEPING NE CO UNDER FAVORABLE
CONDITIONS FOR SOME DEVELOPMENT.

WEDNESDAY AND THURSDAY WILL SEE INCREASED DRYING AS SUBSIDENCE
MOVES IN BEHIND THE EXITING TROF AND NW FLOW PREVAILS. THURSDAY
COULD SEE A SLIGHT CHANCE OF CONVECTION IN THE HIGHER ELEVATIONS
WITH SOME LINGERING MOISTURE SO WILL MAINTAIN A SLIGHT CHANCE.
TEMPERATURES WILL SLOWLY REBOUND BACK INTO THE MID 80S BY
THURSDAY.

FOR FRIDAY AND SATURDAY FLOW ALOFT SLOWLY SHIFTS BACK WSW WHICH
WILL SLOWLY INCREASE MOISTURE OVER COLORADO. THIS WILL INCREASE
PRECIPITATION CHANCES OVER THE HIGHER TERRAIN FOR SATURDAY BUT
SHOULD REMAIN DRY OVER THE PLAINS. TEMPERATURES WILL BE BACK TO
SEASONAL NORMALS WITH HIGHS IN THE MID TO UPPER 80S FOR THE START
OF THE WEEKEND.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 436 AM MDT SUN AUG 16 2015

VFR CONDITIONS EXPECTED TODAY ALTHOUGH SCATTERED THUNDERSTORMS
FROM 20Z-04Z COULD PRODUCE LOCALIZED IFR IN HEAVY RAIN AND GUSTY
WINDS TO 40 KNOTS. AREAS OF LOW CLOUDS AND POSSIBLY FOG DEVELOPING
AFTER 06Z...MVFR CONDITIONS LIKELY MONDAY MORNING WITH A CHANCE OF
IFR CEILINGS OR VISIBILITIES.

&&

.HYDROLOGY...
ISSUED AT 436 AM MDT SUN AUG 16 2015

SLOW MOVING THUNDERSTORMS ARE EXPECTED TODAY. THE FLOODING THREAT
WILL BE GREATEST ON THE NORTHEAST PLAINS WHERE THE BEST MOISTURE
WILL BE. IN THESE AREAS SCATTERED THUNDERSTORMS WITH HEAVY RAIN
ARE EXPECTED...WITH 2 TO 3 INCHES OF RAIN IN 1 TO 2 HOURS. A FLASH
FLOOD WATCH WILL BE ISSUED FOR THESE AREAS. FOR THE FRONT RANGE
THE THREAT IS LOWER...BUT STRONGER STORMS COULD PRODUCE 1 TO 2
INCHES OF RAIN IN AN HOUR. TRAINING OF MULTIPLE STORMS OR
INTERACTIONS BETWEEN OUTFLOW BOUNDARIES OR STRONG OUTFLOW WINDS
INTO THE FOOTHILLS WOULD BE NEEDED FOR ANY HEAVIER RAIN. THERE IS
A SMALL CHANCE OF THOSE CONDITIONS THIS EVENING...THIS THREAT WILL
BE MONITORED DURING THE DAY TODAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 3 PM TO
MIDNIGHT NORTHEAST PLAINS...ZONES 44..48>51.

&&

SHORT TERM...GIMMESTAD
LONG TERM...BOWEN
AVIATION...GIMMESTAD
Hazardous weather outlook, Aug 15, 11:29 AM MDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT SAT AUG 15 2015

COZ030>051-161730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1129 AM MDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE
MOUNTAINS AND HIGH VALLEYS BY EARLY THIS AFTERNOON AND GRADUALLY
BECOME MORE NUMEROUS THROUGH THE AFTERNOON AS MOISTURE INCREASES
AHEAD OF AN APPROACHING WEATHER DISTURBANCE. SOME OF THESE STORMS
ARE EXPECTED TO MOVE EAST OVER THE PLAINS BY MID-AFTERNOON AND
LINGER THROUGH LATE THIS EVENING. A FEW STORMS MAY PRODUCE
MODERATE TO HEAVY RAINFALL ALONG WITH WIND GUSTS TO AROUND 45 MPH.
THIS STORM ACTIVITY MAY CONTINUE WELL INTO THE EVENING WITH THE
PASSAGE OF THE UPPER LEVEL WEATHER DISTURBANCE. MOST STORMS WILL
LIKELY DISSIPATE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS AND NORTHEAST PLAINS SUNDAY AND MONDAY. SOME STORMS MAY
BE STRONG OR POSSIBLY SEVERE...ESPECIALLY OVER THE FAR NORTHEAST
PLAINS. TEMPERATURES WILL COOL MONDAY BEHIND A COLD FRONT WITH
HIGHS IN THE LOWER TO MID 80S. THESE COOLER TEMPERATURES WILL
CONTINUE WITH ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL
PRECIPITATION TO THE REGION AND TEMPERATURES DROOPING INTO THE
UPPER 70S TO LOWER 80S. WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH
TEMPERATURES RISING BACK TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

BAKER/ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:28 PM MDTSpecial Weather StatementBOUWashington32 min
Aug 15, 6:47 PM MDTSevere Thunderstorm WarningBOUWashington28 min
Aug 15, 7:16 PM MDTSpecial Weather StatementBOUArapahoe29 min
Aug 15, 7:22 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert24 min
Aug 15, 8:26 PM MDTAreal Flood AdvisoryBOUWashington2 hr
Aug 15, 8:51 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln24 min
Aug 15, 8:59 PM MDTSpecial Weather StatementBOUElbert31 min
Aug 15, 9:09 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln36 min
Aug 15, 9:23 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln2 hr
Aug 15, 9:40 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Aug 15, 10:14 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Aug 16, 2:40 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer50 min
Aug 16, 3:08 PM MDTFlash Flood WarningBOULarimer112 min
Aug 16, 3:21 PM MDTSevere Thunderstorm WarningBOUBoulder24 min
Aug 16, 3:49 PM MDTTornado WarningBOUWeld26 min
Aug 16, 3:54 PM MDTSevere Thunderstorm WarningBOUBoulder13 min
Aug 16, 4:11 PM MDTTornado WarningBOUWeld34 min

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.